Jump to content

Photo

Clindamycin Phosphate Lotion...help!

hormonal acne clindamycin topical treatments adult acne phosphate lotion antibiotics

2 replies to this topic

#1 Shannanigunz

Shannanigunz

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 1
About Me
  • Gender:Female
  • Location:Virginia Beach
  • Joined: 23-January 13

Achievements

     

Posted 25 March 2013 - 09:47 PM

Hey everyone!!

 

WARNING: this is going to be a little lengthy. But I'll love you forever if you can help me.

 

It's been quite a while since my last post. Feels kinda good to be back...even though it means I'm having skin issues :/

 

So let's just jump right into it...I need your help!

 

I have been sitting on a prescription of Clindamycin Phosphate Lotion for a couple of weeks now, absolutely TERRIFIED that my skin will purge again.

 

If you've read any of my other posts, I had horrible purging with my BCP, Ortho Tri Cyclen about 4-6 months ago. Which I am happy to say has decreased much since I switched from generic to name brand...I'm still a hormonal mess.....but that's for another thread.

 

Anyway... My current predicament is that I've recently burned, and I mean BURNED my skin with Lavender Essential Oil. I was experiencing a very minor breakout on my jaw/chin and of course, as always, I FREAKED OUT and absolutely NUKED my skin. I used too much lavender ess. oil directly on the skin, followed by my moisturizer. I knew it would most likely burn, but I didn't expect the redness to last for more than 48 hours, which it has...and on top of that, I have tiny little bumps all along the dry/red/burned skin that I'm hoping don't become inflamed. 

 

I have mixed my good 'ol dependable tea tree oil into my moisturizer (currently using the Alba Oil-Free aloe and green tea moisturizer), and the cooling sensation has brought some much-needed relief. Though my skin is still red. 

 

However, I'm afraid of these little bumps that resulted from my "lavender oil burn" will become inflamed, and look like a full-blown breakout. 

 

On top of all this... my ANNIVERSARY is coming up in the beginning of April! I only have about 2 weeks to fix my skin. 

 

I have been avoiding the Clindamycin in fear that it will purge my skin during my anniversary. This cannottttt happpennnnnn!!! I would be destroyed.

 

I have read good reviews, though some are dated, and some are from the solution, not the lotion. I have the lotion. (it's in a white container with yellow on the label). Not sure if that makes a difference. Needless to say I wanted your direct feedback.

 

How was your experience with Clindamycin Phosphate Lotion? How did you use it? Did you purge? How long before you saw results? What's a good moisturizer to use on top of it, after it dries?

 

Though I love my Alba moisturizer, it doesn't quite moisturize as deeply as I would like. I have been in the market for a good moisturizer...the search is never-ending. >.<

 

I have very dry, obviously sensitive acne-prone skin. So I need a VERY hydrating moisturizer that will not break me out, especially if I begin using the phosphate lotion.

 

I'm hoping for some feedback ASAP so that I can go to bed...I'm sleepy :(

But this is plaguing me...and I'm unable to get to sleep.

 

Please help! I am extremely new to prescription topical acne medications...and extremely weary to try them. I am currently sitting on Clindamycin, Aczone, and Epiduo. I have yet to use ANY OF THEM. That's paranoia for ya.

 

I am asking about Clindamycin because that seems to have the best reviews. However, if you have another suggestion based off of the other prescriptions I have, please feel free to voice your opinion. 

 

Sorry for such the long post....but I am at my wits end with how uncomfortable my skin is. I want to try one of these prescriptions and stop guessing with essential oils. I'm sure one of my prescriptions will work better than the E.O.'s...I just need to be pointed in the right direction. Should I start using the phosphate lotion now, and ditch the oils? Will I purge? How many times will I ask that? :P

 

Thanks so much, and I look forward to your feedback!!

 

Be well :)

 



#2 lostinthefog87

lostinthefog87

    Junior Member

  • Members
  • Posts & Likes
    Posts: 86
    Likes: 23
About Me
  • Joined: 29-July 12

Posted 27 March 2013 - 12:41 AM

I had a dermatologist tell me once that purging from topicals is a myth.  Well, unless you take a topical retinoid like Retin-A or Epiduo, then "purging" actually has some science behind it.  With everything else, what you see as purging is really just irritation because of A:  You are using too much, B: You are not moisturizing, or C: This topical is NOT for you, and you should discontinue it.  Or, it is not effective at all and your skin is getting worse on its own, and the irritation from the new product is exacerbating it.

 

I wouldn't freak out about the purging, i'd freak out about building up a resistance to antibiotics and having to start the process all over.  I think antibiotics are like the dark ages of treating acne, they treat the symptom for a while but they don't get to the root of the problem, which for most people is inflammation, diet, hormone imbalances, vitamin deficiencies, etc.  That being said, I have been using clindamycin off and on throughout the 10 years I had acne and although I hate it, it tends to work pretty well and it is the only prescription drug I will use to treat acne.  It's been studied that combining it with Benzoyl Peroxide makes it far more effective than using it alone.  I have found this true as well.   

 

Good luck and don't be scared.  If you are going to use it, just use it.....and remember, stop when you see a general, consistent improvement or about 4 months...whichever comes first.  I used it the first time around for 4 years and it made my acne worse in the end because of the resistance.  Use it in only for a short time, while you try to improve your lifestyle, stress levels, diet and what not and think about a non prescription plan while you are relaxed and clear....because chances are the acne will come right back.

 

Oh, also...ditch the oils.  I would recommend Cerave Hydrating cleanser (no sulfates), its designed to keep the protective layer of skin on your face in tact without disrupting it.  Then apply clindamycin or clindamycin/bp combo.  Follow this with Cerave lotion if you experience dryness.  Cerave is one of the last products out there I trust anymore.  Remember, simple is better. Putting too much on your skin will confuse it and it will overcompensate and end up producing more oil and more acne.

 

Lastly, relax.  The more you stress out the worse your acne will get.  I find the times I get the worst breakouts are literally right before a business meeting, a family event, etc.  Stress=hormone increases=acne.  Take a deep breath and accept all aspects of your condition, it will get better. 


Edited by lostinthefog87, 27 March 2013 - 12:52 AM.


#3 kjoysmomma

kjoysmomma

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 2
About Me
  • Joined: 28-May 13

Achievements

     

Posted 28 May 2013 - 08:46 PM

I recently started using clindamycin and I have had a slight purge on one side of my face. But it has cleared up everything else beautifully! I am still using it in hopes that it will clear up my left cheek! I should mention that the stuff that came to the surface has been there for awhile but they just looked like red flat dots and now they are both whiteheads/red bumps. But either way I am just assuming this is the way clindamycin is going to get rid of those guys!




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users